MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS¿ SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC INVICTUS¿ SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15025-075-045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted upon completion of device evaluation.
 
Event or Problem Description
A patient underwent a lumbar spinal fusion surgery on (b)(6) 2020.Postoperatively, it was discovered a screw had fractured.On (b)(6) 2021, a revision surgery was performed to remove the screw.No patient injury reported.
 
Additional Manufacturer Narrative
Corrected data: d4.Model # 15025-075-040; 15025-075-045 lot# 8375406; 8208209s3 d9.Yes.Additional information: h3.Yes h6.Medical device problem code:1260 "component" code:568 type of investigation: 10 ; 3331 investigation findings: 3243 conclusion 19.H10.The device history records were reviewed and found no anomalies with the manufacturing of both implants.Only the fractured tulip heads were returned.Both had some nicks and scratches present from in-situ removal during revision.F1717 dynamic loading testing was performed on a construct using similar screw (7.5mm x 35mm).The screw shank failure is consistent with the returned tulip heads which was observed at 3.5 million cycles at 150 newtons.When the screw shank cam pocket is aligned perpendicular to the construct rods, failure can occur at the cam pocket cut.
 
Additional Manufacturer Narrative
H6: health effect- clinical code: 4582.Investigation conclusion: 22.H10: the device history records were reviewed and found no anomalies with the manufacturing of both implants.Only the fractured tulip heads were returned.Both had some nicks and scratches present from in-situ removal during revision.F1717 dynamic loading testing was performed on a construct using similar screw (7.5mm x 35mm).The screw shank failure is consistent with the returned tulip heads which was observed at 3.5 million cycles at 150 newtons.It is unknown when the index surgery or revision surgery dates were.Index surgery trajectory and location are also unknown, but screw size (ø7.5mm x 40/45mm) suggests implantation in the sacropelvic region.Supporting construct details and patient physical characteristics are also unknown.This failure is consistent with screw failure expectations observed when used in loading conditions that exceed the design parameters set forth in mechanical performance testing.In this instance, the pedicle screw appears to have been exposed to fatigue stresses beyond the performance loads for which it was designed or intended.This can be precipitated by environmental factors such as falls, patient postop weight bearing activity, or other adverse patient events.Other factors that may contribute to complications and adverse reactions (i.E.Construct instability) can include poor fusion development (non-union and/or pseudoarthrosis) or patient bmi.

Brand Name
INVICTUS¿ SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
jayson alaba
1950 camino vida roble
carlsbad, CA 92008
7604946771
MDR Report Key12517081
Report Number2027467-2021-00064
Device Sequence Number3990745
Product Code NKB
UDI-Device Identifier00190376117027
UDI-Public(01)00190376117027
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K203056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number15025-075-045
Device Catalogue Number15025-075-045
Device Lot Number8208209S3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer08/23/2021
08/23/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/09/2021
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown